Alert archive / Nevada / Dust Storm Warnings in 2012
Dust Storm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this dust storm warning at Aug 9, 2012, 7:06 PM PDT for Clark County, Nevada; San Bernardino County, California. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2012, 7:06 PM PDT (02:06 UTC)
- Expired
- Aug 9, 2012, 9:01 PM PDT
- In force
- 115 min
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 67 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5451 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
113 WWUS75 KVEF 100206 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 706 PM PDT THU AUG 9 2012 ...EXCESSIVE HEAT IN STORE FOR THE MOJAVE DESERT REGION THROUGH FRIDAY... .A STRONG AREA OF HIGH PRESSURE WILL BE CENTERED OVER UTAH AND ARIZONA THROUGH FRIDAY. THIS WILL RESULT IN WELL ABOVE NORMAL TEMPERATURES ACROSS THE MOJAVE DESERT THROUGH AT LEAST FRIDAY AND POSSIBLY INTO THIS WEEKEND. CAZ524-526-527-NVZ021-022-101015- /O.NEW.KVEF.DS.W.0002.120810T0206Z-120810T0400Z/ /O.CON.KVEF.EH.W.0004.000000T0000Z-120811T0300Z/ EASTERN MOJAVE DESERT-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SOUTHERN CLARK COUNTY- INCLUDING...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...VIDAL JUNCTION...NEEDLES...HOOVER DAM... LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 706 PM PDT THU AUG 9 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY... ...DUST STORM WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY. * EXPECTED TEMPERATURES: ON FRIDAY HIGHS ARE FORECAST TO REACH AROUND 111 DEGREES IN LAS VEGAS AT MCCARRAN AIRPORT...111 IN THE BARSTOW-DAGGETT AREA...AROUND 110 IN TWENTYNINE PALMS... 113 TO 118 IN THE COLORADO RIVER VALLEY...103 TO 106 IN KINGMAN AND 124 TO 126 IN DEATH VALLEY AT FURNACE CREEK. LOWS AT NIGHT ARE EXPECTED TO ONLY BRIEFLY DIP BELOW 90 DEGREES IN THE LAS VEGAS VALLEY. * GREATEST IMPACTS: THE COMBINATION OF VERY HOT AFTERNOON TEMPERATURES AND VERY WARM OVERNIGHT LOWS WILL RESULT IN VERY OPPRESSIVE CONDITIONS. TEMPERATURES THIS HOT WILL MAKE WORKING OUTDOORS CONSIDERABLY MORE DIFFICULT. HEAT STROKE WILL BE MORE LIKELY FOR THOSE ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THE EXTREMELY WARM OVERNIGHT TEMPERATURES WILL MAKE IT DIFFICULT FOR THE BODY TO RECOVER FROM THE HEAT... ESPECIALLY FOR THE ELDERLY AND HOMELESS AND THOSE WITHOUT AIR CONDITIONING. * THUNDERSTORM OUTFLOW WINDS ARE MOVING THROUGH THE COLORADO RIVER VALLEY INTO EASTERN SAN BERNARDINO COUNTY PRODUCING STRONG WINDS TO 50 MPH AND BLOWING DUST WITH VISIBILITIES LESS THAN ONE QUARTER MILE THROUGH 9 PM. LOCAL AREAS COULD SEE ZERO VISIBILITIES AT TIMES. IMPACTED AREAS INCLUDE HIGHWAY 95...INTERSTATE 40...NATIONAL TRAILS HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH DANGEROUS LEVELS THAT WILL STRESS THE BODY IF PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. IF YOU SEE AN ADVANCING WALL OF DUST...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS...THAT MAY INVOLVE CHAIN COLLISIONS AND CREATE MASSIVE PILEUPS. && $$ AZZ002-003-036-CAZ522-523-525-NVZ016-017-020-101015- /O.CON.KVEF.EH.W.0004.000000T0000Z-120811T0300Z/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-MORONGO BASIN-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE... BARSTOW...DAGGETT...FORT IRWIN...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS... MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND 706 PM PDT THU AUG 9 2012 /706 PM MST THU AUG 9 2012/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ FRIDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ FRIDAY. * EXPECTED TEMPERATURES: ON FRIDAY HIGHS ARE FORECAST TO REACH AROUND 111 DEGREES IN LAS VEGAS AT MCCARRAN AIRPORT...111 IN THE BARSTOW-DAGGETT AREA...AROUND 110 IN TWENTYNINE PALMS... 113 TO 118 IN THE COLORADO RIVER VALLEY...103 TO 106 IN KINGMAN AND 124 TO 126 IN DEATH VALLEY AT FURNACE CREEK. LOWS AT NIGHT ARE EXPECTED TO ONLY BRIEFLY DIP BELOW 90 DEGREES IN THE LAS VEGAS VALLEY. * GREATEST IMPACTS: THE COMBINATION OF VERY HOT AFTERNOON TEMPERATURES AND VERY WARM OVERNIGHT LOWS WILL RESULT IN VERY OPPRESSIVE CONDITIONS. TEMPERATURES THIS HOT WILL MAKE WORKING OUTDOORS CONSIDERABLY MORE DIFFICULT. HEAT STROKE WILL BE MORE LIKELY FOR THOSE ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THE EXTREMELY WARM OVERNIGHT TEMPERATURES WILL MAKE IT DIFFICULT FOR THE BODY TO RECOVER FROM THE HEAT... ESPECIALLY FOR THE ELDERLY AND HOMELESS AND THOSE WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH DANGEROUS LEVELS THAT WILL STRESS THE BODY IF PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
1 follow-up statement
557 WWUS75 KVEF 100401 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 901 PM PDT THU AUG 9 2012 ...EXCESSIVE HEAT IN STORE FOR THE MOJAVE DESERT REGION THROUGH FRIDAY... .A STRONG AREA OF HIGH PRESSURE WILL BE CENTERED OVER UTAH AND ARIZONA THROUGH FRIDAY. THIS WILL RESULT IN WELL ABOVE NORMAL TEMPERATURES ACROSS THE MOJAVE DESERT THROUGH AT LEAST FRIDAY AND POSSIBLY INTO THIS WEEKEND. CAZ524-526-527-NVZ021-022-101200- /O.CAN.KVEF.DS.W.0002.000000T0000Z-120810T0400Z/ /O.CON.KVEF.EH.W.0004.000000T0000Z-120811T0300Z/ EASTERN MOJAVE DESERT-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SOUTHERN CLARK COUNTY- INCLUDING...BAKER...VIDAL JUNCTION...NEEDLES... HOOVER DAM...LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 901 PM PDT THU AUG 9 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY... ...DUST STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE DUST STORM WARNING. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY. * THE OUTFLOW BOUNDARIES FROM THE EARLIER THUNDERSTORMS HAVE DISSIPATED AND VISIBILITIES HAVE IMPROVED GREATLY. * EXPECTED TEMPERATURES: ON FRIDAY HIGHS ARE FORECAST TO REACH AROUND 111 DEGREES IN LAS VEGAS AT MCCARRAN AIRPORT...111 IN THE BARSTOW-DAGGETT AREA...AROUND 110 IN TWENTYNINE PALMS... 113 TO 118 IN THE COLORADO RIVER VALLEY...103 TO 106 IN KINGMAN AND 124 TO 126 IN DEATH VALLEY AT FURNACE CREEK. LOWS AT NIGHT ARE EXPECTED TO ONLY BRIEFLY DIP BELOW 90 DEGREES IN THE LAS VEGAS VALLEY. * GREATEST IMPACTS: THE COMBINATION OF VERY HOT AFTERNOON TEMPERATURES AND VERY WARM OVERNIGHT LOWS WILL RESULT IN VERY OPPRESSIVE CONDITIONS. TEMPERATURES THIS HOT WILL MAKE WORKING OUTDOORS CONSIDERABLY MORE DIFFICULT. HEAT STROKE WILL BE MORE LIKELY FOR THOSE ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THE EXTREMELY WARM OVERNIGHT TEMPERATURES WILL MAKE IT DIFFICULT FOR THE BODY TO RECOVER FROM THE HEAT... ESPECIALLY FOR THE ELDERLY AND HOMELESS AND THOSE WITHOUT AIR CONDITIONING. * THUNDERSTORM OUTFLOW WINDS ARE MOVING THROUGH THE COLORADO RIVER VALLEY INTO EASTERN SAN BERNARDINO COUNTY PRODUCING STRONG WINDS TO 50 MPH AND BLOWING DUST WITH VISIBILITIES LESS THAN ONE QUARTER MILE THROUGH 9 PM. LOCAL AREAS COULD SEE ZERO VISIBILITIES AT TIMES. IMPACTED AREAS INCLUDE HIGHWAY 95... INTERSTATE 40...NATIONAL TRAILS HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH DANGEROUS LEVELS THAT WILL STRESS THE BODY IF PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ AZZ002-003-036-CAZ522-523-525-NVZ016-017-020-101200- /O.CON.KVEF.EH.W.0004.000000T0000Z-120811T0300Z/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-MORONGO BASIN-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE... BARSTOW...DAGGETT...FORT IRWIN...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS... MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND 901 PM PDT THU AUG 9 2012 /901 PM MST THU AUG 9 2012/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ FRIDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ FRIDAY. * EXPECTED TEMPERATURES: ON FRIDAY HIGHS ARE FORECAST TO REACH AROUND 111 DEGREES IN LAS VEGAS AT MCCARRAN AIRPORT...111 IN THE BARSTOW-DAGGETT AREA...AROUND 110 IN TWENTYNINE PALMS... 113 TO 118 IN THE COLORADO RIVER VALLEY...103 TO 106 IN KINGMAN AND 124 TO 126 IN DEATH VALLEY AT FURNACE CREEK. LOWS AT NIGHT ARE EXPECTED TO ONLY BRIEFLY DIP BELOW 90 DEGREES IN THE LAS VEGAS VALLEY. * GREATEST IMPACTS: THE COMBINATION OF VERY HOT AFTERNOON TEMPERATURES AND VERY WARM OVERNIGHT LOWS WILL RESULT IN VERY OPPRESSIVE CONDITIONS. TEMPERATURES THIS HOT WILL MAKE WORKING OUTDOORS CONSIDERABLY MORE DIFFICULT. HEAT STROKE WILL BE MORE LIKELY FOR THOSE ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THE EXTREMELY WARM OVERNIGHT TEMPERATURES WILL MAKE IT DIFFICULT FOR THE BODY TO RECOVER FROM THE HEAT... ESPECIALLY FOR THE ELDERLY AND HOMELESS AND THOSE WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH DANGEROUS LEVELS THAT WILL STRESS THE BODY IF PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this dust storm warning went out at Aug 9, 3:10 PM PDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 9, 3:10 PM PDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PDT THU AUG 9 2012
.SYNOPSIS...A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE
AREA THROUGH THE END OF THE WEEK BEFORE SHIFTING EAST OVER THE
WEEKEND. THIS WILL RESULT IN NEAR RECORD TEMPERATURES THROUGH FRIDAY
WITH CONTINUED ABOVE NORMAL TEMPERATURES WITH ISOLATED AFTERNOON AND
EVENING THUNDERSTORMS...MAINLY OVER THE MOUNTAINS INTO EARLY NEXT
WEEK.
&&
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...AFTERNOON CUMULUS FIELD
A LITTLE MORE EXTENSIVE TODAY THAN 24HRS AGO. HOWEVER THE MAIN
CONVECTION IS REMAINING OVER MOHAVE AND LINCOLN COUNTY. SIMILAR TO
YESTERDAY EXPECT A LITTLE MORE CONVECTION LATE THIS
AFTERNOON/EVENING OVER THE MOUNTAINS OF CLARK/SOUTHERN SIERRA AND
PER THE EARLIER DISCUSSION THE SOUTHERN PORTION OF SAN BERNARDINO
COUNTY BEFORE CONVECTION DIES OFF OVERNIGHT.
THE RIDGE OVER THE AREA WILL BEGIN TO SHIFT EAST ON FRIDAY AS A WEAK
TROUGH MOVES ACROSS THE PACNW. THIS WILL RESULT IN LOWERING
HEIGHTS/THICKNESS OVER THE AREA WHICH WILL THEN CARRY INTO
SATURDAY AS THE RIDGE AXIS TAKES A MORE NORTHWEST/SOUTHEAST
ORIENTATION ACROSS THE DESERT SOUTHWEST ON SATURDAY WITH A CENTER
FORECAST TO BE OVER WESTERN NEW MEXICO ON SUNDAY. OVERALL LITTLE
CHANGE ANTICIPATE IN THE DIURNAL CONVECTIVE PATTERN FOR FRIDAY AS
THE RIDGE BEGINS TO SHIFT EAST...BUT A SLIGHT INCREASE MAY BE SEEN
ON SATURDAY AND SUNDAY UNDER MORE SOUTH/SOUTHEAST FLOW
ALOFT/POSSIBLE INCREASE IN MOISTURE. MODELS DO NOT INDICATE A STRONG
FOCUSING MECHANISM...BESIDES GOOD HEATING AND OROGRAPHICS HOWEVER...
SO WILL CONTINUE TO KEEP AFTERNOON/EVENING ACTIVITY MAINLY OVER THE
MOUNTAINS FOR SATURDAY AND SUNDAY.
OUTSIDE OF THE DIURNAL CONVECTION...WELL ABOVE NORMAL TEMPERATURES
UNDER THE RIDGE WILL CONTINUE THROUGH THE SHORT TERM. TEMPERATURES
TODAY ARE NEAR THOSE ON WEDNESDAY WITH EXCESSIVE HEAT CRITERIA
EXPECTED TO BE MET THIS AFTERNOON AND CONTINUE INTO FRIDAY. WILL
CONTINUE WITH THE CURRENT HEAT WARNING THROUGH FRIDAY. WILL NOT
EXTEND THE WARNING INTO SATURDAY AT THIS TIME AS IT APPEARS THAT
TEMPERATURES WILL COOL A DEGREE OR TWO AND DROP JUST BELOW THE
CRITERIA OF 111 DEGREES WHICH IS NEEDED AT MCCARRAN INTERNATIONAL
AIRPORT. HOWEVER AS STATED WELL ABOVE NORMAL TEMPERATURES ARE
EXPECTED THROUGH THE WEEKEND.
.LONG TERM...THE GFS AND ECMWF FORECAST A SOLID SOUTHWEST FLOW ALOFT
MONDAY WITH HIGH PRESSURE CENTERED OVER EL PASO TX AND A WEAK TROUGH
NEAR THE CENTRAL CALIFORNIA COAST. ONE MIGHT THINK THAT THIS WOULD
LEAD TO MAINLY DRY CONDITIONS ACROSS THE CWA HOWEVER...MODELS SHOW A
DECENT AMOUNT OF MOISTURE AND WIDESPREAD WEAK INSTABILITY WILL
CONTINUE WITH A SLIGHT CHANCE OF SHOWERS AND STORMS AS DEPICTED IN
THE INHERITED FORECAST. THE MISSING INGREDIENT FOR ANY ORGANIZED
CONVECTION IS A LACK OF ANY DISCERNIBLE TRIGGER IN THE FORECASTED
FLOW. FOR TUESDAY THROUGH THURSDAY...THE LARGE SCALE PATTERN HAS
HIGH PRESSURE RETROGRADING BACK TO THE WEST AND LOW PRESSURE
CENTERED OFF THE WEST COAST. MADE LITTLE CHANGE TO THE GRIDS SHOWING
A SLIGHT CHANCE OF STORMS MOST DAYS WITH TEMPERATURES SLIGHTLY
COOLER AS THE WEEK WEARS ON.
&&
.AVIATION...FOR MCCARRAN...FEW/SCT MIDLEVEL CLOUDS AOA 10K FEET THIS
AFTERNOON...WITH THUNDERSTORMS EXPECTED MAINLY OVER THE HIGHER
TERRAIN SURROUNDING CLARK COUNTY. WINDS WILL REMAIN RELATIVELY LIGHT
AND FAVOR TYPICAL DIURNAL TRENDS BUT THUNDERSTORM OUTFLOW COULD
BRING A WIND DIRECTION CHANGE THROUGH EARLY EVENING. TEMPS WILL BE
AOA 100F THROUGH 05Z.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS WILL FAVOR DIURNAL TRENDS OUTSIDE OF
THUNDERSTORMS AND ASSOCIATED OUTFLOW. PRIMARILY FEW-SCT CLOUDS AOA
10K-12K FEET EXCEPT SCT-BKN WITH ISOLATED TO WIDELY SCATTERED
SHRA/TSRA PRIMARILY OVER MAINLY THE HIGHER TERRAIN.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT FRIDAY FOR NVZ016-017-
020>022.
AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST FRIDAY FOR AZZ002-003-036.
CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT FRIDAY FOR CAZ522>527.
&&
JENSEN/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Aug 9, 3:27 AM PDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 327 AM PDT THU AUG 9 2012 AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-101000- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 327 AM PDT THU AUG 9 2012 /327 AM MST THU AUG 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. VERY HOT TEMPERATURES WITH RECORD TO NEAR RECORD HIGHS POSSIBLE. FORECASTS HIGHS TODAY WILL BE AROUND 112 DEGREES AT MCCARRAN INTERNATIONAL AIRPORT...AROUND 117 IN LAUGHLIN AND BULLHEAD CITY...AROUND 105 IN KINGMAN...AROUND 112 IN BARSTOW AND 125 AT FURNACE CREEK AT DEATH VALLEY NATIONAL PARK. AVOID STRENUOUS ACTIVITY DURING THE HEAT OF THE DAY. DRINK PLENTY OF WATER...AVOID ALCOHOL AND CAFFEINE. CHECK ON THOSE WITH HEALTH CONDITIONS...AND THE YOUNG AND ELDERLY WHO ARE AT RISK OF HEAT ILLNESS. ADDITIONAL COOLING STATIONS WILL BE OPEN ACROSS THE LAS VEGAS VALLEY THROUGH SATURDAY. DIAL 2-1-1 FROM ANY PHONE TO FIND THE NEAREST COOLING STATION. ISOLATED SHOWERS AND THUNDERSTORMS PRIMARILY OVER THE MOUNTAINS THIS AFTERNOON AND EVENING. GUSTY WINDS AND BRIEF HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH FRIDAY. THERE REMAINS UNCERTAINTY...BUT IT IS POSSIBLE THAT THE EXCESSIVE HEAT WARNING COULD BE EXTENDED INTO SATURDAY AS WELL ABOVE NORMAL TEMPERATURES CONTINUE INTO EARLY NEXT WEEK. ISOLATED SHOWERS AND THUNDERSTORMS REMAIN A POSSIBILITY PRIMARILY OVER THE MOUNTAINS DURING THE PERIOD. GUSTY WINDS AND BRIEF HEAVY RAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-CAZ519>521-NVZ014-015-018-019-101000- NORTHWEST PLATEAU-EASTERN SIERRA SLOPES-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS- 327 AM PDT THU AUG 9 2012 /327 AM MST THU AUG 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS PRIMARILY OVER THE MOUNTAINS THIS AFTERNOON AND EVENING. GUSTY WINDS AND BRIEF HEAVY RAIN POSSIBLE. WELL ABOVE NORMAL TEMPERATURES WITH NEAR RECORD TO RECORD HIGH POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH FRIDAY...BEFORE SLOWLY MODERATING THROUGH EARLY NEXT WEEK. ISOLATED SHOWERS AND THUNDERSTORMS REMAIN A POSSIBILITY PRIMARILY OVER THE MOUNTAINS DURING THE PERIOD. GUSTY WINDS AND BRIEF HEAVY RAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:14 PM PDT | Flash Flood Warning | VEF | Clark | 37 min |
Nearby
Dust Storm Warnings in Nevada, 2012Dust Storm Warnings in California, 2012Every dust storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.